Applied Mathematics

Volume 2, Issue 5 (May 2011)

ISSN Print: 2152-7385   ISSN Online: 2152-7393

Google-based Impact Factor: 0.83  Citations  

Mathematical Models for Flow of Chyme during Gastrointestinal Endoscopy

HTML  Download Download as PDF (Size: 864KB)  PP. 600-607  
DOI: 10.4236/am.2011.25080    4,797 Downloads   8,810 Views   Citations

ABSTRACT

Intestinal infection has become a common disease in human and endoscopy can be a powerful means in diagnosis of intestinal illnesses. Mathematical models are developed for an inserted endoscope on the flow of chyme in the small intestine considering a Newtonian incompressible fluid flow, under an axisymmetric condition, in a cylindrical annulus between the small intestine and the endoscope. We obtain novel mathematical expressions for the pressure drop, forces exerted by the endoscope on the flow of chyme, and the force exerted by the chyme on the intestine for one wave length of the peristaltic rush wave. We also investigate and calculate the flow velocity and pressure for different flow rates and the wave lengths. The results are presented, and discussed for the cases and conditions under which pressure, pressure drop can be positive or negative and the forces can be acted either by the intestine or endoscope on the flow or vice-versa.

Cite this paper

R. Roy, F. Rios and D. Riahi, "Mathematical Models for Flow of Chyme during Gastrointestinal Endoscopy," Applied Mathematics, Vol. 2 No. 5, 2011, pp. 600-607. doi: 10.4236/am.2011.25080.

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.